Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

March 24, 2012Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Mar 24, 2012, 1:21 PM EDT for Wakulla County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 1:21 PM EDT (17:21 UTC)
Expired
Mar 24, 2012, 2:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1610 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1610 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS82 KTAE 241721
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EDT SAT MAR 24 2012

FLZ018-027-118-127-241800-
INLAND JEFFERSON FL-COASTAL JEFFERSON FL-COASTAL WAKULLA FL-INLAND
WAKULLA FL-
121 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN 
JEFFERSON AND SOUTHERN WAKULLA COUNTIES...

* UNTIL 200 PM EDT

AT 117 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAINT MARKS...OR NEAR WAKULLA BEACH...MOVING EAST
AT 25 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3020 8434 3023 8400 3009 8401 3009 8406
      3006 8416 3008 8419 3008 8424 3007 8426
      3005 8427 3004 8432
TIME...MOT...LOC 1721Z 266DEG 22KT 3012 8422

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 24, 10:33 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 24, 10:33 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EDT Sat Mar 24 2012

.UPDATE...Latest sfc analysis suggests a cold front stretching
from near Macon to Bainbridge to Panama City. Dewpoints remain in
the upper 60s ahead of the front across south central Georgia and
the Florida Big Bend, with lower 60s to the west of the boundary.
Deep upper low is currently situated across western Kentucky and
is progged to drop southeast during the day today bringing some
stronger mid-level flow into the forecast area. This stronger flow
will aid in increasing deep-layer shear to the 40-50 knot range by
early this afternoon across the eastern half of the area. Combined
with an unstable atmosphere (sbcape aoa 2000j/kg from the 12Z TAE
sounding), this will support isolated severe storms through the
remainder of the day along and ahead of the frontal boundary. The
greatest chance for severe storms will be across the eastern
Florida Big Bend and south central Georgia, with damaging winds
and large hail being the primary threats.

Current forecast grids are in good shape with highest PoPs over
the eastern half. Will only make minor adjustments this morning,
and possible add some enhanced severe wording to eastern areas.

&&

.AVIATION (through 12z Sunday)...The Tri-State Area is covered by
a ragged stratus deck this morning, and some areas of fog have
developed underneath the clouds. Conditions are MVFR with some
areas of IFR, primarily as a result of low ceilings, with a few
patches of IFR visibilities in fog. MVFR conditions will persist,
especially across central and eastern portions of the area through
at least mid afternoon. Showers and isolated thunderstorms are
already developing, associated with a cold front that will be
moving slowly eastward across the area today. As the front passes,
winds will become westerly gusting 15 to 25 knots, and showers and
storms will gradually clear from west to east, exiting all
terminals by late afternoon.

&&

.MARINE...Winds are expected to remain in the 10 to 15 knots realm
this afternoon outside of scattered thunderstorms. No significant
changes were made with the morning update.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   83  54  81  52  82 /  60  20  10   0   0
Panama City   80  59  80  58  78 /  30  10  10   0   0
Dothan        83  54  81  54  81 /  10   0  10   0   0
Albany        83  54  80  53  80 /  40  10  10   0   0
Valdosta      81  55  79  54  81 /  60  30  10   0   0
Cross City    82  58  81  52  80 /  60  40  10   0   0
Apalachicola  76  59  77  54  77 /  60  20  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
     Madison-Washington.

GM...None.
&&

Camp/Duval/Van Dyke
Hazardous weather outlook, Mar 24, 4:00 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT SAT MAR 24 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
400 AM EDT SAT MAR 24 2012 /300 AM CDT SAT MAR 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE STORMS ARE FORECAST FOR
TODAY. HOWEVER THE LATEST GUIDANCE IS LESS OPTIMISTIC THAT SEVERE
WEATHER WILL OCCUR. THE FOCUS FOR ANY STORMS WILL BE THIS MORNING
TO EARLY AFTERNOON...INITIALLY OVER THE WATERS THEN SPREADING TO
THE BIG BEND AND ADJACENT GEORGIA. FREQUENT LIGHTNING AND STRONG
WINDS AND POSSIBLY HAIL WOULD BE THE PRIMARY THREAT. THIS THREAT
WILL END AS A COLD FRONT EXITS EASTWARD DURING THE AFTERNOON AND
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DRIER AIRMASS
WILL OVERSPREAD THE REGION BY SUNDAY AND DOMINATE INTO THE
UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Mar 24, 9:45 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SAT MAR 24 2012

FLZ019-028-029-241430-
LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-
945 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
LAFAYETTE...SOUTHEAST MADISON AND NORTHEAST TAYLOR COUNTIES...

* UNTIL 1030 AM EDT

AT 942 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTHEAST OF PERRY...OR 8 MILES EAST OF LAKE
BIRD...MOVING EAST AT 20 MPH.

PEOPLE IN NORTHEASTERN TAYLOR...NORTHERN LAFAYETTE AND
SOUTHEASTERN MADISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3034 8320 3031 8321 3025 8324 3018 8324
      3017 8323 3014 8324 3016 8357 3034 8360
      3045 8322 3043 8322 3041 8317 3038 8317
TIME...MOT...LOC 1345Z 262DEG 19KT 3027 8347

42-DVD
Special weather statement, Mar 24, 10:08 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT SAT MAR 24 2012

GAZ148-241500-
BERRIEN GA-
1008 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN COUNTY...

* UNTIL 1100 AM EDT

AT 1004 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES NORTH OF NASHVILLE...OR NEAR BERRIEN CO A/P...
MOVING EAST AT 25 MPH.

PEOPLE IN CENTRAL BERRIEN COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3124 8304 3117 8304 3118 8306 3118 8333
      3136 8335 3139 8311 3136 8310 3133 8305
      3131 8305 3127 8303
TIME...MOT...LOC 1409Z 268DEG 21KT 3128 8323

42-DVD
Special weather statement, Mar 24, 11:27 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 AM EDT SAT MAR 24 2012

GAZ148-160-161-241615-
LOWNDES GA-LANIER GA-BERRIEN GA-
1127 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
BERRIEN...LANIER AND NORTHEAST LOWNDES COUNTIES...

* UNTIL 1215 PM EDT

AT 1124 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MOODY AFB...OR NEAR BARRETTS...MOVING EAST AT 15
MPH.

PEOPLE IN LANIER...NORTHEASTERN LOWNDES AND SOUTHEAST BERRIEN
COUNTIES...INCLUDING THE CITIES OF MOODY AFB...RAY CITY AND
LAKELAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3094 8320 3108 8325 3116 8297 3112 8296
      3095 8296
TIME...MOT...LOC 1527Z 263DEG 15KT 3101 8319

42-DVD
Special weather statement, Mar 24, 11:44 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 AM EDT SAT MAR 24 2012

FLZ034-134-241630-
INLAND DIXIE FL-COASTAL DIXIE FL-
1144 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 1230 PM EDT

AT 1141 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF STEINHATCHEE...OR NEAR JENA...
MOVING EAST AT 25 MPH.

PEOPLE IN CENTRAL DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2959 8293 2954 8297 2951 8337 2967 8340
      2968 8340 2966 8337 2970 8335 2978 8294
      2971 8294 2969 8295 2964 8295 2961 8296
TIME...MOT...LOC 1544Z 261DEG 20KT 2961 8328

42-DVD
Special weather statement, Mar 24, 11:50 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM EDT SAT MAR 24 2012

FLZ029-241615-
LAFAYETTE FL-
1150 AM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
LAFAYETTE COUNTY...

* UNTIL 1215 PM EDT

AT 1149 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF OBRIEN...OR 6 MILES SOUTH OF
MIDWAY...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHEASTERN LAFAYETTE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 2984 8289 2983 8310 2999 8314 3002 8300
      2999 8296 2997 8296 2996 8294 2995 8292
      2992 8292 2989 8287 2986 8287
TIME...MOT...LOC 1550Z 261DEG 18KT 2993 8304

42-DVD
Special weather statement, Mar 24, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EDT SAT MAR 24 2012

FLZ018-027-118-127-241800-
INLAND JEFFERSON FL-COASTAL JEFFERSON FL-COASTAL WAKULLA FL-INLAND
WAKULLA FL-
121 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
JEFFERSON AND SOUTHERN WAKULLA COUNTIES...

* UNTIL 200 PM EDT

AT 117 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAINT MARKS...OR NEAR WAKULLA BEACH...MOVING EAST
AT 25 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3020 8434 3023 8400 3009 8401 3009 8406
      3006 8416 3008 8419 3008 8424 3007 8426
      3005 8427 3004 8432
TIME...MOT...LOC 1721Z 266DEG 22KT 3012 8422

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:53 AM EDTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more12 hr
Mar 24, 8:18 AM EDTSpecial Weather StatementTAEJefferson42 min
Mar 24, 9:45 AM EDTSpecial Weather StatementTAEMadison45 min
Mar 24, 10:04 AM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor26 min
Mar 24, 11:44 AM EDTSpecial Weather StatementTAEDixie46 min
Mar 24, 11:50 AM EDTSpecial Weather StatementTAELafayette25 min
Mar 24, 3:36 PM EDTSpecial Marine WarningTAE54 min
Mar 24, 3:48 PM EDTSpecial Weather StatementTAEDixie27 min
Mar 24, 4:13 PM EDTSpecial Weather StatementTAEWakulla32 min
Mar 24, 4:27 PM EDTSpecial Marine WarningTAE48 min
Mar 24, 4:58 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr
Mar 24, 5:08 PM EDTSpecial Marine WarningTAE37 min
Mar 24, 10:08 AM EDTSpecial Weather StatementTAEBerrien52 min
Mar 24, 11:27 AM EDTSpecial Weather StatementTAELanier48 min
Mar 24, 7:28 PM EDTSpecial Weather StatementTAELanier32 min
Mar 24, 7:52 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes23 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.